| Model Number |
55840006535 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
04/01/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Information was received via healthcare provider via manufacturer representative regarding product used for transforaminal lumbar interbody fusion (tlif) surgery.It was reported that the screws were broken and fragments left inside the patient.There were no further complications or symptoms reported regarding the event.Additional information was received via manufacturer representative that patient had low back pain and revision surgery is planned.Preoperative diagnosis for this procedure is l5-s1 spondylolisthesis due to isthmic spondylolysis.Additional information was received via manufacturer representative that patient underwent revision surgery to explant the proximal portion of the screw, leaving the entire shaft inside the vertebral body and doing well with no complications now.
Event or Problem Description
Additional information was received via manufacturer representative that all the devices that were implanted in initial surgery were explanted but only two screws that were on upper level were broken.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
H3: product analysis of part# 55840006535 lot# h5927835 visual examination of the mas bone screw confirmed bone screw complete fracture at approximately ~3 threads from the base of the bone screw head.Optical examination did not identify material defect near the area of fracture origin, which could contribute to crack propagation.Microscopic examination of the fracture surface identified gently curving convex striations through the cross-sectional area of the implant, which is consistent with overload until subsequent mechanical failure of the implant.Radiographic image: ap x-ray l5-s1 fusion, one of the s1 screws appears as fractured.Lateral x-ray shows both s1 screws appears fractured.Flouro lateral l4-s1 screws present, one screw retained in s1.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.